Indiana, 2009High Wind in Indiana, February 11 to 12, 2009
February 11 to 12, 2009 · NWS IWX · 24 events in 24 counties and zones
Deep low pressure tracked across the Great Lakes, dragging along a strong cold front. Behind the front sustained winds were frequently in the 35 to 45 mph range with gusts of between 55 and as high as 70 mph in some areas.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep low pressure tracked across the Great Lakes, dragging along a strong cold front. Behind the front sustained winds were frequently in the 35 to 45 mph range with gusts of between 55 and as high as 70 mph in some areas. This caused scattered to numerous tree and power line damage, along with some structure damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 11, 2:27 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 11, 2:27 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EST WED FEB 11 2009
.SHORT TERM...
SFC LOW OVER EAST CENTRAL IL AT 18Z WITH STLT INDICATING UPR
CIRCULATION OVER SE MO. TSTMS WERE OCCURRING ALONG THE TRAILING
CDFNT SW FROM THE SFC LOW TO NR STL, WHILE A BAND OF CONVECTION
ALONG THE PRE-FRONTAL TROUGH EXTENDED FROM SRN INDIANA ACROSS
CENTRAL KY/TN. WHILE THIS BAND IS LIFTING NE AND MAY BRUSH THE SE
PORTION OF CWA LATE THIS AFTN. LOW IS EXPECTED TO MOVE RAPIDLY NE
TO SRN ONTARIO BY 06Z WITH TRAILING CDFNT SWEEPING ACROSS THE AREA
THIS EVENING. STEEP MID LEVEL LAPSE RATES SHOULD LIFT NE
ALONG/AHEAD OF UPPER LOW THIS EVE SO WILL EXTEND CHC OF TSTMS
ACROSS THE AREA UNTIL AROUND FROPA. GIVEN STRONG WIND FIELDS AND
COOLING TEMPS ALOFT, RISK OF SVR STORMS WILL ALSO CONT UNITL THAT
TIME. WIDESPREAD RAIN HAS INHIBITED MIXING DOWN OF STRONG WINDS
ALOFT SO FAR TODAY, HWVR WIND GUSTS >40KT IN SMALL DRY SLOT OVER
SERN IL SHOULD WORK ITS WAY INTO SRN PORTION OF THE CWA LATE LATE
THIS AFTN AND EARLY EVE, SO WILL MAINTAIN HIGH WIND WARNING IN
EFFECT FOR SE 2/3 OF CWA FOR LATE THIS AFTN AND TONIGHT. AS
INTENSIFYING LOW MOVES NE OF THE AREA TONIGHT, WINDS WILL VEER
W-NW AND STRENGTHEN AS ISALLOBARIC BULLSEYE SWEEPS ACROSS THE
AREA. BUFKIT STILL INDICATING STRONG LOW LEVEL SUBSIDENCE/MIXING
WILL ALLOW WIND GUSTS TO >50KT, SO HIGH WIND WARNING MAINTAINED
FOR TONIGHT. WRAP AROUND MOISTURE WILL MOVE INTO THE AREA BEHIND
THE LOW TONIGHT AND COMBINED WITH CAA MAY LEAD TO A SHORT PERIOD
OF SNOW. LITTLE ACCUM EXPECTED WITH BEST CHC OF LIGHT ACCUM ACROSS
MI COUNTIES WHERE WRAP AROUND MOISTURE WILL DEPART LATEST.
WK SHRTWV OVER THE DAKS THIS AFTN WILL MOVE ACROSS THE CWA ON THU.
MOISTURE CONFINED TO LOW LEVELS BUT WITH H85 TEMPS FALLING TO -8 TO
-10C BY THAT TIME, THIS SHRTWV MAY PROVIDE SUFFICIENT FORCING FOR
SOME SNOW SHOWERS, SO WILL LEAVE MENTION IN FCST ACROSS NE PORTION
OF CWA. RIDGING WILL MOVE ACROSS THE AREA THU NIGHT PROVIDING FAIR
WX. WITH WINDS DIMINISHING OVERNIGHT AND LITTLE CLOUDINESS, PREFER
COOLER MET MOS FOR MINS.
&&
.LONG TERM...
FRIDAY THROUGH WEDNESDAY
LA NINA INFLUENCED NEGATIVE PNA PATTERN WILL CONTINUE TO OFFER
WESTERN CONUS/EASTERN PAC TROUGHING. SEVERAL DISTURBANCES EMANATING
FROM THIS TROUGH WILL EJECT OUT INTO THE PLAINS/MIDWEST/AND GREAT
LAKES...ALLOWING INCREASED PRECIP CHANCES INCLUDING ACCUMULATING
SNOW. FORECAST MODELS AND ENSEMBLES CONTINUE TO STRUGGLE WITH FINE
SCALE TIMING/TRACK/AND STORM INTENSITY...BRINGING POOR RUN-RUN
CONTINUITY TO THE TABLE IN SOME AREAS. ONE THING THAT IS CERTAIN
IS THAT THE ACTIVE PATTERN WE ARE CURRENTLY IN WILL CONTINUE THROUGH
THE PERIOD...WITH ABOUT A 2-3 DAY SYSTEM PERIODICITY. COMPLICATED
FLOW OVER THE NORTHERN PAC AS EVIDENCED IN WATER VAPOR IMAGERY WILL
PROVIDE AMPLE UPPER LEVEL MOMENTUM OVER THE BACKSIDE OF THE MID
LEVEL TROUGH IN PLACE OVER THE EASTERN PAC...VIA MERGING OF THESE
DISTURBANCES WITH THE WESTERN CONUS TROUGH. THE RESULTANT DIGGING
PROCESS WILL ALLOW SOMEWHAT STRONGER IMPULSES TO EVENTUALLY EJECT
EAST AND AFFECT THE LOCAL REGION. HAVE CONTINUED TO UTILIZE THE
ECMWF/SREF/NAEFS/GEFS. THE ECMWF/MEAN NAEFS AND GEFS HAVE BEEN VERY
WOBBLY WRT THE LATE PERIOD SYSTEM PROGGED TO EJECT OUT OF THE
SOUTHWEST AND AFFECT THE EASTERN US...AS TRACK AND TIMING
DIFFERENCES ARE NOTED...BUT FEEL THE SIGNAL FOR A MID WEEK STORM IS
CERTAINLY STILL ON TRACK.
FRI THROUGH SAT...RATHER POTENT/COMPACT/PROGRESSIVE MID LEVEL IMPULSE
WILL EJECT OUT OF THE SOUTHWEST CONUS TROUGH AND INTO THE PLAINS.
THIS SYSTEM WILL BRING INCREASED CLOUDS BY FRI EVE...WITH
INCREASED PRECIP CHANCES FRI NIGHT AND SAT. TRACK OF THIS SYSTEM
CONTINUES TO WOBBLE IN ECMWF/GFS RUNS...WITH SREF/NAEFS/GEFS MEANS
OPTING FOR A MORE SOUTHERN TRACK. THE SOUTHERN TRACK WOULD TEND TO
SUPPORT ALL SNOW...BUT A NORTHERN TRACK AS IN THE ECMWF/AND 00Z/06Z
GFS WOULD SUPPORT SNOW AND RAIN CHANCES IN THE FAR
SOUTH...POTENTIALLY WITH SOME FREEZING RAIN. HAVE LEANED TO THE 12Z
GFS/09Z SREF AND NAEFS/GEFS MEANS FOR A MORE SOUTHERN TRACK AT THIS
TIME GIVEN THEIR COMBINED CONSENSUS. REGARDLESS OF TRACK...AMPLE
MOISTURE DOES LOOK PRESENT WITH THIS SYSTEM...WHICH WOULD SUPPORT
DECENT SNOW ACCUMS OF 2 TO 4 INCHES IN PART OF THE FA. THIS WILL
HAVE TO WATCHED GIVEN THAT SOME OF THE ISENTROPIC FIELDS ARE
INDICATING NEARLY 40 KNOTS OF UPGLIDE FLOW UNDER STEEP MID LEVEL
LAPSE RATES AND ROBUST LARGE SCALE ASCENT. BEST PRECIP CHANCES
RESIDE AFTER MIDNIGHT FRI THROUGH SAT MORNING.
SUN THROUGH MON...THINGS DRY OUT AND COOL OFF WITH WEAK SFC RIDGING
INDICATED. HAVE BUMPED TEMPS DOWN THIS PERIOD...PREFERRING THE
COOLER SIDE OF GUIDANCE PER A PERIOD OF W/NW FLOW....AND POSSIBLE
SNOW COVER IN PLACE OFFERING GOOD RADIATIONAL COOLING AT NIGHT.
TUE-WED...HAVE CONTINUED WITH LOW CHANCE POPS IN THIS PERIOD GIVEN
ENSEMBLE SIGNALS OF ANOTHER SW CONUS TROUGH EJECTION. EVEN THOUGH
CURRENT PROGS SUPPORT A TRACK NEAR THE GULF COAST...FEEL THIS IS TOO
FAR SOUTH A TRACK FOR THE GIVEN PATTERN. OPTED FOR RAIN-SNOW WORDING
AS THERMAL PROFILES ARE NOWHERE NEAR BEING RESOLVED. IN
ADDITION...HAVE KEPT TEMPS AROUND NORMAL GIVEN HIGH ENSEMBLE MEMBER
SPREAD AND LARGE UNCERTAINTY LOOMING WRT THERMAL PROFILES. PERIOD
DOES LOOK QUITE INTERESTING AS ANOTHER LARGE STORM SYSTEM IS LIKELY
TO AFFECT THE EASTERN CONUS.
&&
.PREV DISCUSSION... /ISSUED 1236 PM EST WED FEB 11 2009/
AVIATION...
LOW OVER EAST CENTRAL IL EXPECTED TO TRACK NE THROUGH SBN THIS
AFTN WHICH SHOULD KEEP SFC WINDS FROM INCRSG TOO MUCH AT THAT
TERMINAL THROUGH THE AFTN...THOUGH 50KT IN LOWEST GATE OF WOLCOTT
PROFILER SUGGESTS SOME STRONG GUSTS MAY OCCUR EVEN CLOSE TO THE
LOW TRACK. FWA IN TIGHTER PRESSURE GRADIENT FARTHER EAST OF LOW
TRACK SHOULD SEE SOME 40KT GUSTS THIS AFTN. FREQUENT SHOWERS WILL
CONTINUE WITH GENERALLY MVFR CONDITIONS. THUNDERSTORMS MAY ALSO
DEVELOP THIS AFTN BUT CHANCES AT ANY GIVEN POINT TOO LOW TO
MENTION IN TAFS ATTM. AS THE LOW PRESSURE SYSTEM MOVES NE INTO MI
THIS EVE, WINDS WILL VEER TO W-NW AND INCREASE WITH GUSTS TO AT
LEAST 45KT AT THE TERMINALS THIS EVE. SHOWERS SHOULD END AND WINDS
GRADUALLY DECREASE LATE TONIGHT AS THE LOW CONTINUES TO MOVE AWAY
FROM THE AREA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR INZ008-009-013-
015>018-020-022>027-032>034.
FLOOD WATCH UNTIL 1 AM EST /MIDNIGHT CST/ THURSDAY FOR
INZ003>009-012>018-020-022>027-032>034.
HIGH WIND WARNING FROM 7 PM EST /6 PM CST/ THIS EVENING TO 5 AM
EST /4 AM CST/ THURSDAY FOR INZ003>007-012-014.
MI...FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR MIZ077>081.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY
FOR MIZ077>081.
OH...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR OHZ001-002-004-005-
015-016-024-025.
FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR OHZ001-002-004-005-015-
016-024-025.
LM...NONE.
&&
SHORT TERM...JT
LONG TERM...JC
AVIATION...JTHazardous weather outlook, Feb 11, 5:46 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 AM EST WED FEB 11 2009
INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-121100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
546 AM EST WED FEB 11 2009 /446 AM CST WED FEB 11 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY
TONIGHT OVER NORTHERN INDIANA AND NORTHWEST OHIO. THE MAIN HAZARD
IS DAMAGING WINDS OF 60 MPH...BUT ISOLATED TORNADOES ARE ALSO
POSSIBLE.
IN ADDITION TO STRONG WINDS FROM THUNDERSTORMS...DAMAGING WINDS
ARE ALSO POSSIBLE THROUGHOUT ALL OF THE REGION DUE TO THE STRONG
PRESSURE GRADIENT ASSOCIATED WITH THE STORM SYSTEM MOVING THROUGH
THE AREA...WITH VERY STRONG WINDS LIKELY AFTER A COLD FRONT PASSES
LATE THIS AFTERNOON AND EARLY TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CAUSE HEAVY RAIN AT TIMES...
ESPECIALLY THIS MORNING. WIDESPREAD TOTAL RAINFALL AMOUNTS OF
1.50 TO 2.25 INCHES ARE EXPECTED BY LATE TONIGHT NORTHWEST OF A LINE
FROM MARION TO HILLSDALE...WITH LESS AMOUNTS TO THE SOUTHEAST OF
THIS LINE. RUNOFF FROM THIS AMOUNT OF RAIN ATOP SATURATED SOILS
WILL LEAD TO AT LEAST MINOR FLOODING OF STREAMS AND LOW LYING
AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RIVER FLOODING WILL CONTINUE OF NUMEROUS RIVERS. ICE FLOWS AND
POTENTIAL JAMS MAY EXACERBATE ANY FLOODING. LONGER TERM LAKE
STORAGE FLOODING COULD ALSO OCCUR BY NEXT WEEK.
THERE IS A GOOD CHANCE FOR ACCUMULATING SNOWFALL FRIDAY NIGHT
INTO SATURDAY. IT REMAINS TOO EARLY FOR MORE SPECIFIC DETAILS WITH
RESPECT TO THIS SYSTEM...HOWEVER A HEAVY SNOWFALL EVENT DOES NOT
APPEAR LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Feb 11, 2:44 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EST WED FEB 11 2009
INZ025-026-032>034-112030-
BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-WELLS IN-
244 PM EST WED FEB 11 2009
...SPECIAL WEATHER STATEMENT...
AT 242 PM EST...HEAVY RAIN SHOWERS CONTAINING STRONG WIND GUSTS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF SWAYZEE TO
90 MILES SOUTH OF REDKEY...MOVING NORTHEAST AT 60 MPH.
WINDS GREATER THAN 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS
LINE OF INTENSE SHOWERS.
LOCATIONS IN THE PATH OF INCLUDE...
MARION AND FAIRMOUNT...
GAS CITY...
UPLAND...
HUNTINGTON AND HARTFORD CITY...
DUNKIRK...
SWAYZEE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.
JC
Local storm report, Feb 11, 3:14 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0309 PM FLOOD 1 S ARCANA 40.53N 85.50W
02/11/2009 GRANT IN LAW ENFORCEMENT
WATER OVER ROAD BETWEEN 100 S AND 200 S ON STATE ROUTE
5.
&&
EVENT NUMBER IWX0902369
ARNOTTLocal storm report, Feb 11, 3:36 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD FORT WAYNE 41.07N 85.14W
02/11/2009 ALLEN IN OFFICIAL NWS OBS
SPY RUN CREEK ROSE ABOVE 11 FOOT FLOOD STAGE
&&
EVENT NUMBER IWX0902370
PBMSpecial weather statement, Feb 11, 4:12 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EST WED FEB 11 2009
INZ013-020-022-112145-
CASS IN-PULASKI IN-WHITE IN-
412 PM EST WED FEB 11 2009
...SPECIAL WEATHER STATEMENT...
AT 411 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES WEST OF
WOLCOTT TO 9 MILES SOUTH OF BROOKSTON TO 40 MILES SOUTHEAST OF
BROOKSTON...MOVING NORTHEAST AT 55 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MONTICELLO...
WOLCOTT AND BROOKSTON...
MONON...
FRANCESVILLE...
MEDARYVILLE AND ROYAL CENTER...
CHALMERS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
JC
Special weather statement, Feb 11, 4:44 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EST WED FEB 11 2009
INZ012>015-020-022>024-112215-
CASS IN-FULTON IN-MARSHALL IN-MIAMI IN-PULASKI IN-STARKE IN-WABASH
IN-WHITE IN-
444 PM EST WED FEB 11 2009
...SPECIAL WEATHER STATEMENT...
AT 444 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANCESVILLE TO 12
MILES SOUTHWEST OF ROYAL CENTER TO 19 MILES SOUTH OF GRISSOM AFB...
MOVING NORTHEAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LOGANSPORT...
WINAMAC AND GRISSOM AFB...
PERU...
KNOX...
MEDARYVILLE...
WALTON AND ROYAL CENTER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
JC
High Wind, Cass
- When
- February 11, 5:03 PM EST to February 12, 4:06 AM EST
- Where
- Cass forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.762, -86.346 (the zone’s center; the record gives no point)
County officials reported scattered to numerous trees and power lines suffering damage across the county.
High Wind, White
- When
- February 11, 5:30 PM EST to February 12, 4:06 AM EST
- Where
- White forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.865 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Wabash
- When
- February 11, 5:35 PM EST to February 12, 4:06 AM EST
- Where
- Wabash forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.846, -85.794 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Pulaski
- When
- February 11, 7:30 PM EST to February 12, 4:06 AM EST
- Where
- Pulaski forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.042, -86.699 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Starke
- When
- February 11, 7:30 PM EST to February 12, 4:06 AM EST
- Where
- Starke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.281, -86.648 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Fulton
- When
- February 11, 8:00 PM EST to February 12, 4:06 AM EST
- Where
- Fulton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.047, -86.264 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Marshall
- When
- February 11, 8:00 PM EST to February 12, 4:06 AM EST
- Where
- Marshall forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.325, -86.262 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Miami
- When
- February 11, 8:19 PM EST to February 12, 4:06 AM EST
- Where
- Miami forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -86.045 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals. A 64 mph gust was recorded at the mesonet site in Peru.
High Wind, Grant
- When
- February 11, 8:22 PM EST to February 12, 4:06 AM EST
- Where
- Grant forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.516, -85.655 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Blackford
- When
- February 11, 8:30 PM EST to February 12, 4:06 AM EST
- Where
- Blackford forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.474, -85.325 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Jay
- When
- February 11, 8:30 PM EST to February 12, 4:06 AM EST
- Where
- Jay forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.438, -85.006 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Kosciusko
- When
- February 11, 8:30 PM EST to February 12, 4:06 AM EST
- Where
- Kosciusko forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Noble
- When
- February 11, 8:30 PM EST to February 12, 4:06 AM EST
- Where
- Noble forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.399, -85.417 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Whitley
- When
- February 11, 8:30 PM EST to February 12, 4:06 AM EST
- Where
- Whitley forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.139, -85.505 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, St. Joseph
- When
- February 11, 9:00 PM EST to February 12, 4:06 AM EST
- Where
- St. Joseph forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
The broadcast media reported a large tree was blown down onto a house in South Bend, with a second large tree down across a nearby road. County officials also reported scattered to numerous power lines down from both winds and falling branches or trees. Damage is estimated at $50,000.
High Wind, De Kalb
- When
- February 11, 9:00 PM EST to February 12, 4:06 AM EST
- Where
- De Kalb forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.398, -84.999 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Huntington
- When
- February 11, 9:00 PM EST to February 12, 4:06 AM EST
- Where
- Huntington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.829, -85.488 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Wells
- When
- February 11, 9:00 PM EST to February 12, 4:06 AM EST
- Where
- Wells forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.729, -85.221 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Elkhart
- When
- February 11, 9:22 PM EST to February 12, 4:06 AM EST
- Where
- Elkhart forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 41.597, -85.859 (the zone’s center; the record gives no point)
The Goshen ASOS unit recorded a 58 mph wind gust. In addition, numerous reports of trees and power lines being blown down were noted.
High Wind, La Porte
- When
- February 11, 8:30 PM CST to February 12, 4:06 AM CST
- Where
- La Porte forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Emergency Manager
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Lagrange
- When
- February 11, 9:30 PM EST to February 12, 4:06 AM EST
- Where
- Lagrange forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.643, -85.426 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Steuben
- When
- February 11, 9:30 PM EST to February 12, 4:06 AM EST
- Where
- Steuben forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.644, -85.001 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
High Wind, Allen
- When
- February 11, 9:57 PM EST to February 12, 4:06 AM EST
- Where
- Allen forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 41.091, -85.067 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals. A 63 mph wind gust was recorded at the Fort Wayne International Airport ASOS.
High Wind, Adams
- When
- February 11, 11:30 PM EST to February 12, 4:06 AM EST
- Where
- Adams forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.746, -84.937 (the zone’s center; the record gives no point)
Scattered to numerous trees, tree limbs and power lines down were noted by county officals.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, February 11, 20091 death · $905,000 · 74 kt wind · 55 events
- High Wind in Ohio, February 11, 20091 death · 2 injured · 66 kt wind · 32 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 20091 injured · $17 million · 68 kt wind · 38 events
- Extreme Cold in Wisconsin, February 11, 20091 death · 1 event
- Tornado and Hail in Tennessee, February 11, 2009$830,000 · EF1 · 40 events
- Damaging Winds and High Wind in Kentucky, February 11, 2009$726,000 · 62 kt wind · 53 events
- Damaging Winds and High Wind in Pennsylvania, February 11 to 12, 2009$2.1 million · 80 kt wind · 28 events
- Tornado and Hail in Louisiana, February 11, 2009$553,000 · EF1 · 19 events
- High Wind in Kentucky, February 11, 2009$1.4 million · 63 kt wind · 22 events
- High Wind in Illinois, February 11, 2009$3.0 million · 52 kt wind · 3 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 2009$1.2 million · 61 kt wind · 17 events
- Damaging Winds and High Wind in West Virginia, February 11 to 12, 2009$1.0 million · 54 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 150266, 150387, 150385, 150382, 150383, 150370, 150378, 150379, 150373, 150365, 150375, 150376, 150380, 150388, 150264, 150366, 150374, 150386, 150265, 150359, 150377, 150384, 150363, 150361.